Florida, 2001

Hail in Florida, March 30, 2001

March 30, 2001 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 30, 2:20 PM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Mar 30, 2:20 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EST FRI MAR 30 2001

MOST OF CONVECTION TODAY HAS BEEN OVER SOUTHERN CWA AS EXPECTED WITH
LESS COVERAGE FURTHER NORTH.  EXPECT ACTIVITY TO DIE OFF THIS EVENING
WITH LOSS OF HEATING AND LACK OF UPPER SUPPORT BUT WILL STILL HAVE TO
KEEP POPS IN FOR ALL ZONES TONIGHT.  MODELS SHOW SHORT WAVE NOW OVER E
TX TO SWEEP ACROSS GA EARLY SATURDAY.  WILL HAVE TO CONTINUE POPS ON
SATURDAY WITH MOIST UNSTABLE AIRMASS PERSISTING.  FRONT OVER SE GA
WON'T MOVE UNTIL SUNDAY WHEN AN UPPER LOW DIVES SOUTHEAST TOWARD THE
MID-ATLANTIC STATES.  DRIER AND COOLER TO START NEXT WEEK WITH
TEMPERATURES WARMING BY MID-WEEK.

MARINE...WITH FRONT AND WEAK PRESSURE GRADIENT WINDS AND SEAS WILL
REMAIN BELOW CRITERIA FOR ANY HEADLINES.  WINDS WILL PICK UP AGAIN ON
SUNDAY WITH FRONTAL PASSAGE.

PRELIM
AMG 57/77/53/71 2300
SSI 59/74/56/72 3300
JAX 61/78/56/73 4300
GNV 63/78/58/75 5500

.JAX...
GA...RIVER FLOOD WARNING FOR ALTAMAHA RIVER @ CHARLOTTE & BAXLEY.
     RIVER FLOOD WARNING FOR SATILLA RIVER @ ATKINSON.
     RIVER FLOOD WARNING FOR ALAPAHA RIVER @ STATENVILLE.
FL.>..NONE.

MZ

In the hours before

Special weather statement, Mar 30, 11:13 AM EST, 5 hours 32 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-DDHHMM-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1113 AM EST FRI MAR 30 2001

...SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON...

SUFFICIENT ATMOSPHERIC MOISTURE AND INSTABILITY WILL RESULT IN
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON ACROSS NORTHEAST
FLORIDA AND SOUTHEAST GEORGIA.

THE STORMS ARE EXPECTED TO BE STRONGEST AND MORE NUMEROUS OVER
MARION...PUTNAM AND FLAGLER COUNTIES WHERE INSTABILITY WILL BE
GREATEST. A FEW OF THE THUNDERSTORMS MAY PRODUCE BRIEF HEAVY
DOWNPOURS... FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH.

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

JOHNSON

The radar

The Jacksonville radar (KJAX), 133 km away, was scanning. The volume nearest the first event began at 21:47 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Flagler

When
March 30, 4:45 PM EST
Where
Flagler County, Codys Corner
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
29.333, -81.317

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, March 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5234216.